Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 6, 2014, 7:36 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2014, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 6, 2014, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 88 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 6:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS54 KMOB 070036
SVRMOB
ALC013-041-070100-
/O.NEW.KMOB.SV.W.0033.140407T0036Z-140407T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
736 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 800 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR
GREENVILLE...OR 2 MILES SOUTHEAST OF I65 AND AL 185...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
I65 AND AL 185... I65 AND AL 10... GREENVILLE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 128 AND 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3173 8658 3186 8672 3197 8660 3197 8641
3205 8640 3206 8630 3205 8630 3197 8630
3197 8619 3194 8617 3192 8617
TIME...MOT...LOC 0036Z 228DEG 41KT 3187 8657
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:20 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 6, 7:20 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CDT SUN APR 6 2014
...TORNADO WATCH 65 IN EFFECT UNTIL 3 AM CDT MONDAY MORNING...
.MESOSCALE UPDATE...JUST A QUICK UPDATE FOR THE TORNADO WATCH FOR
OUR ENTIRE AREA INCLUDING ADJACENT BAYS. UPDATED ZONES AND COASTAL
WATERS FORECAST OUT SOON.
A SURFACE WARM FRONT CURRENT NEAR/ALONG THE I-10 CORRIDOR IS SLOWLY
LIFTING NORTHWARD. WARM MOIST AND UNSTABLE AIR IS MOVING INLAND
GRADUALLY. LOCAL VERTICAL WIND SHEAR AND THERMODYNAMIC INSTABILITY
PROFILES ARE SUPPORTIVE OF TORNADO-PRODUCING MESOCYCLONES...SOME OF
WHICH MAY PRODUCE ISOLATED TORNADOES UP TO EF-2 INTENSITY. ONE MAIN
AREA OF CONCERN FOR ISOLATED TORNADO OCCURRENCE IS WEST OF THE I-65
CORRIDOR THIS EVENING (ESPECIALLY OVER SOUTHEAST MISSISSIPPI). THE
LATTER IS WHERE TORNADOES WILL MOST LIKELY DEVELOP BEFORE THE THREAT
SHIFTS MOVING FURTHER EAST DURING THE OVERNIGHT HOURS.
A SQUALL LINE IS EXPECTED TO FORM LATER TONIGHT AND IT TOO WILL
CONTAIN EMBEDDED TORNADOES ALONG WITH DAMAGING WINDS (AND LARGE HAIL)
ASSOCIATED WITH BOW ECHOES. AT THIS TIME...CURRENT THINKING IS THAT
THE SQUALL LINE WILL MOVE INTO OUR SOUTHEAST MISSISSIPPI COUNTIES
AROUND SUNRISE AND STILL BE WEST OF THE I-65 BY MID MORNING. THE
THUNDERSTORM LINE WILL MOVE EAST OF THE I-65 CORRIDOR DURING THE
EARLY AFTERNOON. THE THREAT SHOULD END ALTOGETHER BY MID AFTERNOON
INCLUDING POINTS AS FAR EAST AS GREENVILLE TO DESTIN.
FINALLY...THE FLASH FLOODING RISK IS VERY HIGH ALONG AND NORTH OF THE
HIGHWAY 84 CORRIDOR (ESPECIALLY) WHERE THE HEAVIEST RAINS HAVE FALLEN SINCE LAST
EVENING. AS STORMS DEVELOP AND REPEATEDLY MOVE OVER THE SAME LOCATION
EXPECT 6" OR MORE OF WATER TO FLOW ACROSS THE ROADS AND POSSIBLE ROAD
CLOSURES. THE FLASH FLOOD THREAT MAY DEVELOP SOUTHWARD THIS EVENING
AND OVERNIGHT. /23 JMM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN MOBILE
BAY...
SMALL CRAFT ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Apr 6, 7:07 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 707 AM CDT SUN APR 6 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 707 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE RISK OF RIP CURRENTS WILL INCREASE TO HIGH ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THIS EVENING THROUGH LATE TONIGHT. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION THROUGH TONIGHT. HEAVY RAINFALL WILL IMPACT MUCH OF THE AREA...WITH STORM TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES AND SOME LOCATIONS POTENTIALLY RECEIVING 6 INCHES OR MORE. THIS HEAVY RAIN EVENT WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING...AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING. THE HEAVY RAIN WILL ALSO LEAD TO SIGNIFICANT RISES ALONG MANY AREA RIVERS. THE THREAT FOR SEVERE WEATHER WILL INCREASE ACROSS OUR AREA THIS EVENING AND CONTINUE THROUGH LATE TONIGHT AS LOW PRESSURE LIFTS NORTHEASTWARD TOWARD THE MISSISSIPPI VALLEY REGION. A SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE FROM WEST TO EAST ACROSS THE AREA LATE TONIGHT INTO EARLY MONDAY MORNING. THIS LINE OF STORMS WILL BRING A THREAT FOR DAMAGING WINDS...HAIL AND EMBEDDED TORNADOES. PRIOR TO THE ARRIVAL OF THE SQUALL LINE...ISOLATED TO SCATTERED SUPERCELL THUNDERSTORMS MAY DEVELOP THIS EVENING THROUGH LATE TONIGHT...WHICH WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. AN ISOLATED STRONG TORNADO WILL BE POSSIBLE ACROSS SOUTHEAST MISSISSIPPI AND ADJACENT SOUTHWEST ALABAMA THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE AREA BEACHES MONDAY. THERE IS ALSO POTENTIAL FOR HIGH SURF ALONG THE BEACHES THROUGH THE DAY. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION THROUGH MONDAY. HEAVY RAINFALL IS EXPECTED TO IMPACT MUCH OF THE AREA THROUGH MONDAY MORNING...LEADING TO A CONTINUED POTENTIAL FOR FLASH FLOODING. FLOODING ALONG AREA RIVERS WILL ALSO REMAIN POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH MONDAY MORNING AS THE LINE OF THUNDERSTORMS CONTINUES TO PUSH EASTWARD ACROSS THE REGION. DAMAGING WINDS AND ISOLATED TORNADOES WILL REMAIN POSSIBLE PRIMARILY EAST OF INTERSTATE 65 MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE REQUESTED LATER TODAY THROUGH MONDAY MORNING. GMZ630>635-650-655-670-675-071215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 707 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ONSHORE FLOW WILL STRENGTHEN THIS EVENING THROUGH LATE TONIGHT OVER THE OFFSHORE WATERS. THE INCREASING WIND SPEEDS AND BUILDING SEAS WILL LIKELY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE TONIGHT INTO EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG OFFSHORE FLOW RETURNS LATE MONDAY THROUGH EARLY WEDNESDAY IN THE WAKE OF A PASSING COLD FRONT...WHICH WILL LIKELY LEAD TO CONTINUED HAZARDOUS CONDITIONS FOR SMALL CRAFT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:16 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 74 min |
| Apr 6, 8:01 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 14 min |
| Apr 6, 11:30 PM CDT | Areal Flood Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 12 hr |
| Apr 7, 3:22 AM CDT | Tornado Warning | MOB | Clarke, Washington | 38 min |
| Apr 7, 3:50 AM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Conecuh, Monroe, Washington, Wilcox | 4 hr |
| Apr 7, 3:50 AM CDT | Tornado Warning | MOB | Monroe, Wilcox | 40 min |
| Apr 7, 4:41 AM CDT | Tornado Warning | MOB | Baldwin, Clarke, Mobile, Monroe | 49 min |
| Apr 7, 4:58 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 62 min |
| Apr 7, 5:23 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Apr 7, 5:41 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Mobile, Washington | 2 hr |
| Apr 7, 6:08 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 112 min |
| Apr 7, 6:10 AM CDT | Tornado Warning | MOB | Butler, Conecuh, Monroe | 50 min |
| Apr 7, 6:16 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 44 min |
| Apr 7, 6:23 AM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 7, 6:30 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 2 hr |
| Apr 7, 6:43 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 47 min |
| Apr 7, 6:49 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 56 min |
| Apr 7, 7:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 7, 8:04 AM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia, Mobile | 116 min |
| Apr 7, 8:20 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 55 min |
| Apr 7, 8:28 AM CDT | Areal Flood Advisory | MOB | Baldwin, Covington, Crenshaw, Escambia | 2 hr |
| Apr 7, 8:35 AM CDT | Special Marine Warning | MOB | 55 min | |
| Apr 7, 8:40 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 65 min |
| Apr 7, 8:56 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 7, 9:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 7, 10:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Apr 7, 12:26 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.